Alert archive / Indiana / Wind Advisories in 2006
Wind Advisory 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind advisory at Jan 24, 2006, 4:00 AM EST for 39 counties in Indiana. It took effect at Jan 24, 2006, 1:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2006, 4:00 AM EST (09:00 UTC)
- In effect from
- Jan 24, 2006, 1:00 PM EST
- Expired
- Jan 24, 2006, 9:50 PM EST
- In force
- 9 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIND 240900 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 400 AM EST TUE JAN 24 2006 ...WIND ADVISORY ISSUED FOR CENTRAL INDIANA THIS AFTERNOON... .AN AREA OF LOW PRESSURE WILL INTENSIFY ACROSS THE GREAT LAKES REGION THIS AFTERNOON AND RESULT IN STRONG AND GUSTY WEST TO NORTHWEST WINDS ACROSS CENTRAL INDIANA. INZ021-028>031-035>049-051>057-060>065-067>072-241700- /O.NEW.KIND.WI.Y.0001.060124T1800Z-060125T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 400 AM EST TUE JAN 24 2006 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING. WINDS TODAY WILL RAPIDLY INCREASE TO BETWEEN 30 AND 35 MPH BY EARLY AFTERNOON...WITH GUSTS OF UP TO 45 MPH...ESPECIALLY ALONG AND NORTH OF INTERSTATE 70. WINDS ARE EXPECTED TO DIMINISH AFTER SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JOHNSON
3 follow-up statements
000 WWUS73 KIND 241232 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 732 AM EST TUE JAN 24 2006 ...WIND ADVISORY ISSUED FOR CENTRAL INDIANA THIS AFTERNOON... .AN AREA OF LOW PRESSURE WILL INTENSIFY ACROSS THE GREAT LAKES REGION THIS AFTERNOON AND RESULT IN STRONG AND GUSTY WEST TO NORTHWEST WINDS ACROSS CENTRAL INDIANA. INZ021-028>031-035>049-051>057-060>065-067>072-242045- /O.CON.KIND.WI.Y.0001.060124T1800Z-060125T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 732 AM EST TUE JAN 24 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING. WINDS TODAY WILL RAPIDLY INCREASE TO BETWEEN 30 AND 35 MPH BY EARLY AFTERNOON...WITH GUSTS OF UP TO 45 MPH...ESPECIALLY ALONG AND NORTH OF INTERSTATE 70. WINDS ARE EXPECTED TO DIMINISH AFTER SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KIND 241936 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 236 PM EST TUE JAN 24 2006 ...WIND ADVISORY IN EFFECT THROUGH THIS EVENING... .AN INTENSE LOW PRESSURE SYSTEM MOVING THROUGH THE NORTHERN GREAT LAKES WILL CONTINUE TO CAUSE STRONG AND GUSTY WEST TO NORTHWEST WINDS ACROSS CENTRAL INDIANA INTO EARLY THIS EVENING. INZ021-028>031-035>049-051>057-060>065-067>072-250300- /O.EXT.KIND.WI.Y.0001.000000T0000Z-060125T0300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 236 PM EST TUE JAN 24 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... WINDS OF 30 AND 35 MPH...WITH GUSTS OF UP TO 45 MPH WILL CONTINUE THIS AFTERNOON. STRONGEST WINDS WILL BE NORTH OF INTERSTATE 70. WINDS ARE EXPECTED TO DIMINISH LATER TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KIND 250250 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 950 PM EST TUE JAN 24 2006 INZ021-028>031-035>049-051>057-060>065-067>072-250400- /O.CAN.KIND.WI.Y.0001.000000T0000Z-060125T0300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 950 PM EST TUE JAN 24 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE WIND ADVISORY. WEST WINDS 10 TO 20 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED THROUGH THE NIGHT. $$ SALLY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Jan 24, 3:33 AM EST, 27 minutes earlier.
Area forecast discussion, Jan 24, 3:33 AM EST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 333 AM EST TUE JAN 24 2006 .DISCUSSION... FORECAST FOCUS FOR TODAY WILL BE ON WIND. 08Z SURFACE ANALYSIS SHOWS DEEP SURFACE LOW PRESSURE ACROSS THE NORTHERN PLAINS...WITH A WEAKENING SURFACE RIDGE OVER THE OHIO VALLEY. CURRENT WEATHER HERE SHOWING THE INFLUENCE OF THIS RIDGE WITH PATCHY FREEZING FOG...LIGHT WINDS...AND COLD TEMPERATURES. PATTERN ALOFT SHOWING A VIGOROUS SHORTWAVE TROUGH DEEPENING AND DESCENDING SOUTHWARD INTO THE MIDWEST. WIND WILL BE THE BIG STORY FOR TODAY. ALL SIGNS SEEM TO POINT TO A WINDY AFTERNOON...AND SO HAVE DECIDED TO POST A WIND ADVISORY FOR ALL COUNTIES BETWEEN 18 AND 00Z THIS AFTERNOON. COULD SEE IT GO A LITTLE LONGER...BUT FOR NOW THINKING THAT THE MIXING LAYER SHOULD RAPIDLY FALL AFTER SUNSET. AFTER ALL...IT IS STILL JANUARY. SIGNS FAVORABLE FOR WIND THIS AFTERNOON INCLUDE A STRONG 850MB WIND MAX OF 45-55 KTS THIS AFTERNOON...ALONG WITH 3 HR PRESSURE RISES OF BETWEEN 3 AND 4 MB AT THE SAME TIME. ALSO BUFKIT SHOWING AN EXTREMELY DEEP MIXING LAYER WITH 50KTS OF WIND AT THE TOP OF IT. ITS DEPICTION OF MIXING LAYER EXTENDING TO NEAR 8 KFT SEEMS A LITTLE EXCESSIVE FROM THE NAM. CURRENT UPSTREAM CONDITIONS SHOW SUSTAINED WINDS OF 20-25 KTS GUSTING TO 30KTS ACROSS MINNESOTA...ND...AND SOUTHERN CANADA. PRETTY IMPRESSIVE FOR THE MIDDLE OF THE NIGHT WITH NO MIXING. SO HAVE DECIDED A WIND ADVISORY IS THE WAY TO GO FOR TODAY. TEMPERATURES TODAY...HAVE CUT THEM A COUPLE OF DEGREES. WITH CURRENT TEMPS WELL BELOW WHERE GUIDANCE SAYS THEY SHOULD BE...SIDED COOLER THAN MAV NUMBERS...BUT NOT AS COLD AS THE FWC NUMBERS. UPSTREAM MAXES IN THE LOWER TO MIDDLE 40S YESTERDAY IN EASTERN DAKOTAS. ALSO INSERTED SPRINKLES/FLURRIES IN NORTHERN ZONES. SOUNDINGS SUGGESTING THE THREAT OF CONVECTION THIS AFTERNOON WITH VERY STEEP LAPSE RATES AND WEAK CAPE. STRONG UPWARD MOTION SHOULD BE PRESENT AS THE SHORTWAVE TROUGH PASSES AND SO MAYBE SOME RAIN/SNOW SHOWERS BUT NOT CONFIDENT ENOUGH TO PUT MEASURABLE PRECIP IN ZONES. PAST TODAY...SURFACE HIGH PRESSURE AND RIDGING ALOFT SHOULD SLOWLY BUILD IN FROM THE PLAINS BY WEDNESDAY EVENING. WEDNESDAY SHOULD REMAIN MORE SEASONAL AS 850 TEMPS FORECAST TO BE AROUND -8C. DEEPENING LOW IN THE NORTHERN PLAINS ON THURSDAY SHOULD HELP TO BRING WARM ADVECTION BACK TO THE MIDWEST. AND SO TEMPS SHOULD CLIMB ABOVE NORMAL AGAIN BY LATE WEEK. NO CHANGES PAST THURSDAY. && .IND WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING FOR INZ021-INZ028-INZ029-INZ030-INZ031-INZ035-INZ036-INZ037- INZ038-INZ039-INZ040-INZ041-INZ042-INZ043-INZ044-INZ045-INZ046- INZ047-INZ048-INZ049-INZ051-INZ052-INZ053-INZ054-INZ055-INZ056- INZ057-INZ060-INZ061-INZ062-INZ063-INZ064-INZ065-INZ067-INZ068- INZ069-INZ070-INZ071-INZ072. && JOHNSON
Hazardous weather outlook, Jan 23, 9:51 PM EST, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 951 PM EST MON JAN 23 2006 INZ021-028>031-035>049-051>057-060>065-067>072-250300- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 951 PM EST MON JAN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. PATCHY FOG WILL CONTINUE ACROSS THE AREA OVERNIGHT. VISIBILITIES AROUND 1 MILE ARE POSSIBLE...AND WITH TEMPERATURES BELOW FREEZING SLICK SPOTS MAY DEVELOP ON ROADS. LOWLAND FLOODING IS EXPECTED THROUGH TONIGHT ALONG PARTS OF THE WHITE...EAST FORK OF THE WHITE...WABASH...AND MUSCATATUCK RIVERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. STRONG AND GUSTY WEST NORTHWEST WINDS WILL DEVELOP ACROSS THE AREA ON TUESDAY. SUSTAINED WIND SPEEDS OF 25 TO 30 MPH WITH GUSTS TO AROUND 40 MPH WILL BE COMMON. IN ADDITION...LOWLAND FLOODING IS EXPECTED TO CONTINUE THROUGH LATE THIS WEEK ALONG PARTS OF THE WHITE...EAST FORK OF THE WHITE...WABASH...AND MUSCATATUCK RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.